Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Mar 13, 2001, 3:50 PM PST for Kootenai County, Shoshone County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 13, 2001, 3:50 PM PST (23:50 UTC)
- Expired
- Mar 13, 2001, 4:15 PM PST
- In force
- 25 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kootenai County, ID, Shoshone County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 132353 SVRGEG IDC055-079-140015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 350 PM PST TUE MAR 13 2001 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO EXTREME NORTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 415 PM PST * AT 340 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL KOOTENAI COUNTY...OR ABOUT 11 MILES EAST OF DALTON GARDENS...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN SHOSHONE COUNTY AT 400 PM PST RURAL NORTHERN SHOSHONE COUNTY AT 410 PM PST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPOKANE. LAT...LON 4781 11654 4770 11650 4789 11575 4800 11584
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:30 PM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 13, 2:30 PM PST, 1 hour 20 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
230 PM PST TUE MAR 13 2001
SHORTWAVE AXIS EXPECTED TO PUSH QUICKLY THROUGH THE REGION THIS
EVENING INTO TONIGHT. LOWER LEVEL FRONTAL FEATURE IS LAGGING WELL
BEHIND UPPER FRONT WITH CUMULUS CELLS MARKING THE ADVANCE OF PACIFIC
AIR MARCHING THROUGH THE PUGET SOUND. INSTABILITY UP TO 8 C/KM ALOFT
SUPPORTED BY A SOUTHEASTWARD SLIDING 500 MB TEMPERATURE COLD POOL
WILL BE SUFFICIENTLY DEEP TO ALLOW UNSTABLE ATMOSPHERE TO SPREAD
EASTWARD ASSISTING THE UPSLOPE AREAS THIS EVENING INTO TONIGHT. SNOW
LEVELS ABOVE 4000 FEET WILL DROP QUICKLY THIS EVENING ALLOWING FOR
SOME SNOW SHOWERS ON THE VALLEY FLOORS WITH A SLIGHT ACCUMULATION
BEFORE TAPERING OFF...WITH 3 TO 6 INCHES REASONABLE FOR THE HIGHER
ELEVATIONS. NORTHWESTERLY FLOW SETS UP ALOFT ENDING THE SHOWERS
ACROSS ALL BUT THE NORTHEAST/PANHANDLE MOUNTAINS BY LATE TONIGHT.
CONTINUING THE WIND ADVISORY ACROSS THE BASIN AS FLOW BECOMES
WESTERLY/NORTHWESTERLY AND CHANNELS THROUGH THE EAST SLOPE VALLEYS.
WINDS WILL ALSO ABATE OVERNIGHT ACROSS EASTERN WASHINGTON...
CONTINUING GUSTY WINDS ACROSS THE NORTHEAST/PANHANDLE MOUNTAINS.
MAINLY DRY WEATHER WITH SEASONABLY COOL TEMPERATURES IN STORE FOR THE
BASINS...WITH A SLIGHT CHANCE FOR MOUNTAIN SNOW...FOR WEDNESDAY.
ANOTHER FAST-MOVING SYSTEM HEADS INTO THE WASHINGTON COAST BY LATE
THURSDAY. ETA/AVN ARE IN GOOD TIMING AGREEMENT WITH THE FASTER PACE
OF THIS NEGATIVELY-TILTED SYSTEM...WHICH IS SUPPORTED BY A DIGGING
JET OFF THE WA/OR COAST IN EXCESS OF 130 KT. SHARP RIDGE IN ADVANCE
AMPLIFIES AND ALSO TILTS...GETTING NUDGED THROUGH THE IDAHO
PANHANDLE. SURFACE REFLECTION HAS A SHORT HISTORY BEFORE HEADING
SOUTHEAST INTO NORTHERN OREGON BY LATE TUESDAY. WILL INDICATE
INCREASED CLOUDINESS ACROSS THE BOARD THURSDAY WITH SLIGHT CHANCE
POPS OVER THE WESTERN BASIN AS 850 MB FLOW BECOMES MORE SOUTHERLY. JR
EXTENDED...THE TROUGH THAT MOVES THROUGH THE AREA THURSDAY AND
THURSDAY NIGHT WILL DIG SOUTHWARD ON FRIDAY KEEPING SOME LINGERING
SHOWERS OVER THE AREA THROUGH THE DAY. BY SATURDAY A DIRTY RIDGE
DEVELOPS OVER THE INLAND NORTHWEST WITH A SERIES OF SHORTWAVES MOVING
THROUGH THE FLOW...THEREFORE THERE IS A CHANCE OF RAIN OR SNOW EACH
DAY THROUGH MONDAY. THE MRF NOW SHOWING A RIDGE DEVELOPING ON TUESDAY
FOR A DRY...WARM DAY THROUGHOUT THE AREA. CC
...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS
IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND
FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS...
GEG 030/045/027/046 4101
CQV 031/047/027/049 7311
SPT 030/043/026/045 7311
COE 031/045/026/046 4101
WWP 029/040/025/044 8311
LWS 036/051/033/054 2001
PUW 031/045/028/047 4101
EAT 034/055/033/053 2002
MWH 033/056/031/054 1002
.GEG...WIND ADVISORY THIS EVENING FOR
WATERVILLE PLATEAU
2 WENATCHEE AREA
MOSES LAKE AREA
UPPER COLUMBIA BASINNearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.